Crime & Safety

Enfield Reports 3 Overdoses In 4 Days, 1 Deadly

One person died and two others survived overdoses in Enfield over a four-day period.

ENFIELD, CT — One person died and two others survived overdoses in Enfield over a four-day period, prompting police to investigate possible connections and town officials to urge residents to keep the overdose-reversing medication Narcan available.

The Enfield Police Department said in a public Facebook announcement that emergency services responded to all three incidents.

“This represents a significant uptick in overdose incidents in our community,” police said, adding that investigators are working to determine whether the incidents are connected.

Find out what's happening in Enfieldfor free with the latest updates from Patch.

The announcement did not identify the people involved or specify the substances, dates or locations associated with the overdoses.

In a separate public Facebook post, Enfield Social Services reminded residents that Narcan is available at local pharmacies without a prescription.

Find out what's happening in Enfieldfor free with the latest updates from Patch.

“If you love someone who is struggling with addiction, please make sure that you have Narcan on hand,” the department wrote.

Social Services also said all town buildings have Narcan available with the automated external defibrillator, or AED, on site.

READ MORE:

Police said people struggling with opioid use can ask the department for a referral to an area hospital that offers treatment. Officers can also provide transportation when an ambulance is not medically necessary.

Residents can request that assistance by speaking with an officer, visiting the police department’s front lobby or calling the department.

“The Enfield Police Department wants to help,” police said.

Connecticut residents can also call 800-563-4086 to reach the state’s 24-hour substance use treatment access line. Operated by Wheeler and funded by the Department of Mental Health and Addiction Services, the line provides support, treatment information and referrals.

The state’s naloxone resource page explains how to obtain and use the medication, commonly known as Narcan. In addition to being sold over the counter at pharmacies, naloxone is available free through many community organizations, according to DMHAS.

If an overdose is suspected, call 911 and administer naloxone if available, the agency advises. Medical evaluation is needed even if the person revives because an overdose can recur after the medication wears off.

For more Northern Connecticut news, follow Patch editor Jay Kenney.

Get more local news delivered straight to your inbox. Sign up for free Patch newsletters and alerts.